From Goldsboro, North Carolina, USA:
My boyfriend is on a pump and is taking Humalog. Does this take away his sex drive?
No, pumps are just another way of delivering insulin. Improved control is hopefully the result. I would look for other reasons besides just being on an insulin pump. Decreased libido may occur as a result of depression, low testosterone, or other stresses in his life.
Additional comments from Dr. David Schwartz:
He may have some issues with intimacy while "hooked up" to a pump and not knowing what to with the tubing, etc. Maybe he can/does disconnect the pump during intimacy? Can he re-connect later so as to not get into trouble with higher glucoses and ketones?
Is he well controlled on the pump? Poor glucose control with diabetes (no matter how insulin is given) can lead to erectile dysfunction and impotence.
Original posting 28 Apr 2005
Posted to Other
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.